MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO 12.6(-15.0/2.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following a replacement implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation due to cyst in the sulcus.Due to lens rotation due to cyst in the sulcus, the lens was exchanged for a different model but same length lens.The problem was resolved.Cause of the event was reported as patient related.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.
 
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - a healthcare professional reported that following a replacement implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation due to cyst in the sulcus.Due to lens rotation due to cyst in the sulcus, the lens was exchanged for a different model but same length lens.The problem was resolved.Cause of the event was reported as patient related.It hasbeen noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Remove therefore, there is not enough safety and effectiveness data to support implantation in this patient category from the initial mdr.G4 - premarket identification pma/510(k): p030016 "[x]" combination product remove from the initial mdr.Claim #(b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key22645463
Report Number2023826-2025-01064
Device Sequence Number12940466
Product Code QCB
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICMO 12.6(-15.0/2.0)
Device Catalogue NumberVTICMO 12.6
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/31/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/10/2025
09/29/2026
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/11/2025
10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER-MODEL-UNK, LOT#-UNK; INJECTOR MODEL-UNK,LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale